Oklahoma, 2015

Damaging Winds in Oklahoma, June 7, 2015

June 7, 2015 · NWS OUN · 4 events in 2 counties and zones

With a low pressure system moving off the Central High Plains, severe storms formed off the rockies and moved eastward into northern parts of Oklahoma the evening of the 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With a low pressure system moving off the Central High Plains, severe storms formed off the rockies and moved eastward into northern parts of Oklahoma the evening of the 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 4:45 PM CST, 30 minutes earlier.

Area forecast discussion, Jun 7, 4:45 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT SUN JUN 7 2015

.AVIATION...
STORMS MAY IMPACT GAG/WWR THIS EVENING BEFORE DISSIPATING.
OTHERWISE... A WEAK FRONT WILL MOVE SOUTH OVERNIGHT INTO
THE DAY ON MONDAY SHIFTING WINDS FROM SOUTH TO NORTH. SOME
MFVR AND PERHAPS IFR CEILINGS MAY OCCUR ACROSS WESTERN/NORTHWEST
OK BEHIND THE FRONT LATE TONIGHT/MONDAY MORNING.

30

&&

.PREV DISCUSSION... /ISSUED 212 PM CDT SUN JUN 7 2015/

.DISCUSSION...
A FRONT FROM KANSAS WILL ARRIVE LATER TONIGHT TO NORTHWEST
OKLAHOMA. AN UPPER LEVEL WAVE MOVING QUICKLY THROUGH THE CENTRAL
PLAINS WILL HELP WITH LIFT AND ASSOCIATED SHOWERS AND
THUNDERSTORMS. AS THE UPPER SUPPORT MOVES AWAY TO THE NORTHEAST,
THE FRONT WILL SAG SLOWLY SOUTH AND RAIN/THUNDERSTORMS WILL
DISSIPATE. HOWEVER, THIS FRONT WILL LIKE SOMEWHERE ACROSS CENTRAL
OKLAHOMA MONDAY AND BRING A SMALL CHANCE FOR
SHOWERS/THUNDERSTORMS MONDAY AFTERNOON. ANY OUTFLOW WILL PROBABLY
PUSH INTO SOUTHERN OKLAHOMA FOR A CHANCE FOR STORMS AGAIN
TUESDAY. BEYOND TONIGHT'S SLIGHT RISK FOR WIND AND HAIL, SEVERE
RISK IS LOW. WEDNESDAY MAY BRING A TEMPORARY REBUILDING OF THE
UPPER RIDGE AND THE LOWEST CHANCE FOR RAIN OF THE WEEK. BY LATE
THURSDAY AND FRIDAY SOUTHWEST FLOW ALOFT AND ANOTHER FRONT FROM
THE NORTH WILL BRING A GOOD CHANCE FOR RAIN AT VARIOUS TIMES
THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  89  69  90 /  20  20  10  20
HOBART OK         69  90  69  91 /  20  20  20  20
WICHITA FALLS TX  70  91  70  92 /  10  10  10  20
GAGE OK           64  87  64  89 /  60  10  20  30
PONCA CITY OK     70  89  67  92 /  40  20  10  10
DURANT OK         71  91  71  92 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

84/09
Hazardous weather outlook, Jun 7, 10:42 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT SUN JUN 7 2015

OKZ004>048-050>052-TXZ083>090-081800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1142 AM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH LATE TONIGHT ACROSS PORTIONS OF NORTHWESTERN OKLAHOMA.

.LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM GAGE TO MEDFORD
OKLAHOMA. A MARGINAL RISK OF SEVERE STORMS ENCOMPASSES THE SLIGHT
RISK...ALONG AND NORTH OF A LINE FROM CHEYENNE TO PERRY OKLAHOMA.

.TIMING...
7 PM THROUGH 1 AM.

.IMPACTS...
HAIL UP TO THE SIZE OF HALF DOLLARS...
WINDS UP TO 60 MPH...

.DISCUSSION...
A WEAK COLD FRONT WILL MOVE INTO NORTHWESTERN OKLAHOMA LATE
TONIGHT...WHILE AN UPPER LEVEL DISTURBANCE MOVES OVER THE SAME
AREA. THUNDERSTORMS ARE INITIALLY EXPECTED TO DEVELOP ACROSS
PORTIONS OF THE NORTHERN TEXAS PANHANDLE AND OKLAHOMA PANHANDLE
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND THEN
SPREAD EAST SOUTHEAST WITH THE FRONT DURING THE OVERNIGHT HOURS
INTO NORTHWESTERN OKLAHOMA. THE STORMS SHOULD DISSIPATE DURING THE
EARLY MORNING HOURS MONDAY AS THEY SLOWLY SHIFT SOUTHWARD OVER
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL OKLAHOMA.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHWESTERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER
OPERATIONS SUNDAY EVENING THROUGH SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS MONDAY AFTERNOON AND
EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO THE
SIZE OF QUARTERS AND WIND GUSTS NEARING 60 MPH.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEK. ALTHOUGH THE
LIKELIHOOD OF WIDESPREAD SEVERE WEATHER APPEARS LOW AT THE
MOMENT...LOCALIZED FLASH FLOODING MAY BE POSSIBLE BY LATE FRIDAY
NIGHT THROUGH SATURDAY MAINLY WEST OF I35...AS SEVERAL ROUNDS OF
THUNDERSTORMS MOVE OVER THE SAME AREAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

03/AUSTIN

In the hours before

Special weather statement, Jun 7, 4:34 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT SUN JUN 7 2015

OKZ004-009-072300-
HARPER OK-ELLIS OK-
534 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARPER AND NORTHWESTERN
ELLIS COUNTIES UNTIL 600 PM CDT...

AT 531 PM CDT...STRONG TO POTENTIAL SEVERE THUNDERSTORMS WERE ALONG
A LINE EXTENDING FROM 10 MILES WEST OF ROSSTON TO 15 MILES WEST OF
CATESBY...MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3700 9957 3649 9978 3645 10000 3700 10000
TIME...MOT...LOC 2231Z 247DEG 36KT 3673 10032 3640 10058

30

The radar

The Dodge City radar (KDDC), 141 km away, was scanning. The volume nearest the first event began at 23:14 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ellis

When
June 7, 5:15 PM CST
Where
Ellis County, 1.11 mi E of Catesby
Measured
58 kt (67 mph) estimated gust
Property damage
$200
Reported by
Trained Spotter
Coordinates
36.490, -99.940

The spotter reported several large tree limbs down.

Thunderstorm Wind, Ellis

When
June 7, 5:27 PM CST
Where
Ellis County, (Gag)gage Airport
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
36.300, -99.780

ASOS measured wind gust.

Thunderstorm Wind, Woodward

When
June 7, 6:05 PM CST
Where
Woodward County, 1.81 mi WSW of Woodward
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.420, -99.420

Measured wind gust at an Oklahoma Mesonet site.

Thunderstorm Wind, Woodward

When
June 7, 6:26 PM CST
Where
Woodward County, 0.56 mi W of Quinlan
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.450, -99.060

Measured with an unofficial wind instrument.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584668, 584673, 584675, 584678.